Jump to content

Fludrocortisone Reaction?


clairc
 Share

Recommended Posts

Hi!

I just started on fludrocortisone today but I think I've had a reaction to it.

I took it as prescribed this morning but an hour later I had a really bad headache on the left side of my head, like someone was crushing it in a vice and the left hand side of my face went all numb and tingly. The only way I can describe is it when you've had an anaesthetic at the dentist and it starts to wear off.

I took medical advice and saw the emergency doctor at the hospital who didn't really know much about POTS or fludrocortisone. They ruled out stroke and told me to go back if things got worse. They didn't know if it was caused by the medication or something else. One thing they noticed my blood pressure was pretty high. It's normally around 100/60 but at the hospital it was 140/68.

Has anyone else had a similar reaction to fludrocortisone?

Link to comment
Share on other sites

Headache is a common side effect of Florinef. You might talk to your prescribing doc and see if you can try a smaller dose. I could only tolerate .1 mg. When we tried to go up to .2 mg I ended up with a raging migraine. Also, my cardio had me cut the .1 mg in half for a week and only take the .05 dose for the first week to see how it went. Obviously,please speak to your doc before changing your dose but my point is a lower dose may help you without producing the headache.

Link to comment
Share on other sites

Claire,

this definitely looks like something you should bring to your doctor's attention. It's quite possible for florinef to be responsible for your headache. I know I used to have a constant headache when I was on 0.2 mg florinef.

As Katie mentioned, maybe you can talk to your dr about a dose adjustment, or about starting at a lower dose and gradually increasing that allowing your body to adjust to the changes.

I had much higher BP due to the florinef (systolic of 180) and while it was uncomfortable for me, I was assured and reassured by the doctors that it's not dangerous as long as it's not sustained - I was dealing with BP spikes. Also, for what it's worth, my BP is always higher when I'm in the hospital or at the doctors' - a bit of white coat syndrome I guess :)

Good luck figuring things out and keep us posted.

Alex

Link to comment
Share on other sites

Yeah. They upped my florinef dose last week to .02, and I've had headaches ever since. My bp has been running really high lately, but the docs said that's what they wanted to see. Doesn't help the fact I'm still passing out.

Link to comment
Share on other sites

Thanks for the replies. I only took one dose which was 0.05mg (half a 0.1mg tablet) The tablets are so tiny I don't think I could manage to cut them into quarters.

I have left a message for my POTS nurse to call me back on Monday. I still have a splitting headache, I've barely been able to function all day. It feels like my head is being crushed, but only on the left hand side. I've never experienced pain quite like it. I don't get migraines and rarely get headaches unless I have a sinus infection.

Link to comment
Share on other sites

I'v found with florinef you have to introcuce it slowly, start with 1/4 pill or .025 mg and increase cautiously until at the intended dose. I'm on .2 mg and get severe headaches from it, I now take a headache preventative and have very few headaches. I've never had the side effects you described though.

Link to comment
Share on other sites

I'v found with florinef you have to introcuce it slowly, start with 1/4 pill or .025 mg and increase cautiously until at the intended dose. I'm on .2 mg and get severe headaches from it, I now take a headache preventative and have very few headaches. I've never had the side effects you described though.

Can I ask what preventative you use?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...